Alert archive / Nebraska / Fire Weather Watches in 2021
Fire Weather Watch 3, NWS North Platte, NE
NWS North Platte, NE issued this fire weather watch at Apr 4, 2021, 12:35 PM MDT for 18 counties in Nebraska. It took effect at Apr 5, 2021, 11:00 AM MDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Apr 4, 2021, 12:35 PM MDT (18:35 UTC)
- In effect from
- Apr 5, 2021, 11:00 AM MDT
- Expired
- Apr 5, 2021, 1:32 AM MDT
- In force
- Issued by
- NWS North Platte, NE
Counties Arthur County, NE, Blaine County, NE, Boyd County, NE, Brown County, NE, Cherry County, NE, Deuel County, NE, Garden County, NE, Grant County, NE, Holt County, NE, Hooker County, NE, Keith County, NE, Keya Paha County, NE, Lincoln County, NE, Logan County, NE, McPherson County, NE, Rock County, NE, Sheridan County, NE, Thomas County, NE
The radar
The North Platte radar (KLNX), 16 km from the middle of the area, began a volume at 18:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 6.6 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3948 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
383 WWUS83 KLBF 041835 RFWLBF URGENT - FIRE WEATHER MESSAGE National Weather Service North Platte NE 135 PM CDT Sun Apr 4 2021 ...CRITICAL FIRE WEATHER CONDITIONS POSSIBLE MONDAY... .Very warm air and a cold front will produce gusty north winds across the Sandhills, the Niobrara river valley and parts of the Panhandle Monday afternoon. This weather may set the stage for critical fire weather conditions. NEZ204-206-208-051000- /O.NEW.KLBF.FW.A.0003.210405T1700Z-210406T0200Z/ Eastern Panhandle/Crescent Lake NWR- Sandhills/Valentine NWR/Nebraska National Forest- Niobrara Valley/Fort Niobrara NWR/Samuel R McKelvie National Forest- 135 PM CDT Sun Apr 4 2021 /1235 PM MDT Sun Apr 4 2021/ ...FIRE WEATHER WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR THE SANDHILLS, PARTS OF THE PANHANDLE AND THE NIOBRARA RIVER VALLEY... The National Weather Service in North Platte has issued a Fire Weather Watch FOR WIND AND LOW RELATIVE HUMIDITY, which is in effect from Monday afternoon through Monday evening. * Affected Area...In NEZ204...Fire Weather Zone 204 Eastern Panhandle/Crescent Lake NWR. In NEZ206...Fire Weather Zone 206 Sandhills/Valentine NWR/Nebraska National Forest. In NEZ208... Fire Weather Zone 208 Niobrara Valley/Fort Niobrara NWR/Samuel R McKelvie National Forest. * Winds...Northwest 10 to 20 mph with gusts up to 30 mph. * Relative Humidity...As low as 12 percent. * Impacts...Any fire start will be capable of spreading rapidly and exhibiting erratic behavior. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ http://weather.gov/LBF
1 follow-up statement
379 WWUS83 KLBF 050732 RFWLBF URGENT - FIRE WEATHER MESSAGE National Weather Service North Platte NE 232 AM CDT Mon Apr 5 2021 ...FIRE WEATHER WATCH HAS BEEN CANCELLED... .A trough of low pressure will become oriented from southwestern into north central Nebraska later this afternoon. Minimum relative humidity will fall off to 10 to 20 percent this afternoon. However, with the surface trough anchored across the forecast area this afternoon, winds will be lighter and critical fire weather conditions are not anticipated. NEZ204-206-208-050845- /O.CAN.KLBF.FW.A.0003.210405T1700Z-210406T0200Z/ Eastern Panhandle/Crescent Lake NWR- Sandhills/Valentine NWR/Nebraska National Forest- Niobrara Valley/Fort Niobrara NWR/Samuel R McKelvie National Forest- 232 AM CDT Mon Apr 5 2021 /132 AM MDT Mon Apr 5 2021/ ...FIRE WEATHER WATCH IS CANCELLED FOR WIND AND LOW RELATIVE HUMIDITY FOR THE SANDHILLS, PARTS OF THE PANHANDLE AND THE NIOBRARA RIVER VALLEY... The National Weather Service in North Platte has cancelled the Fire Weather Watch. Critical fire weather conditions are not expected this afternoon. $$
What forecasters said that day
The local office's own words before this fire weather watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this fire weather watch went out at Apr 4, 11:30 AM MDT, 1 hour 5 minutes earlier.
Area forecast discussion, Apr 4, 11:30 AM MDT, 1 hour 5 minutes before
Area Forecast Discussion National Weather Service North Platte NE 1230 PM CDT Sun Apr 4 2021 .SHORT TERM...(Today through Monday) Issued at 336 AM CDT Sun Apr 4 2021 Dry and warm weather will prevail through Monday with the main weather concern being potentially record breaking high temperatures. Records for Valentine and Broken Bow currently sit in the low 80s with forecasted highs expected in the mid to upper 80s. North Platte is forecasted for a high of 87 which would beat the record high of 84. As for Imperial, forecasted high temperature is 86 which would tie the record. Over the last several forecast runs, temperatures have trended warmer so confidence is high that records will be broken at all four sites. Besides potentially record breaking temperatures, there is a low chance of some light precipitation tonight. Confidence is very low in shower development with the best environment to support any showery activity being to the east of our forecast area. However, a brief shower my clip Frontier, Wheeler, or eastern Custer county. Have put a slight chance of showers and thunderstorms for the early evening hours into the forecast. Any showers that do develop will quickly exit our area favoring the better instability to the east. .LONG TERM...(Monday night through Saturday) Issued at 336 AM CDT Sun Apr 4 2021 Active weather begins the extended period as thunderstorm and rain shower potential returns to the region on Monday night lasting through Wednesday night. A low pressure system will move off the Rockies and deepen across the central Plains. This developing low will bring significant rainfall to north central Nebraska. There is even a chance of some embedded thunderstorms as the warm front pushes across central Nebraska on Tuesday afternoon and evening. For now, the latest SPC outlook has us just in general thunderstorm criteria. However, looking at latest model guidance, there appears to be enough instability to support at least a few strong to briefly severe storms. The best locations to see these stronger storms will be east of a line from Ogallala to Thedford to Spencer. Will continue to monitor the guidance and environment over the next couple days. As the low tracks over Nebraska and moves eastward, stratiform rain will develop behind the low. This will result in steady rain from Tuesday morning lasting through Wednesday night. There is even a chance that some snow may mix in with the rain on Tuesday night as temperatures fall below freezing overnight. Best locations to see a rain/snow mix will be west of Highway 61 and north of I-80. There may even be some light accumulations (under a half inch) across Sheridan county. Any snow that does develop and accumulate will be short lived and will quickly change back to all rain and melt by mid Wednesday morning as temperatures rise back into the upper 30s. Rain begins to move out of the region by Wednesday evening and will taper off from west to east throughout the night. The majority of the rain will be east of the region by sunrise Thursday morning, but a few lingering showers may continue along and east of the US-281 corridor. A quiet weather pattern then returns for the remainder of the extended period. Upper level ridging builds back across the western US as surface high pressure builds south out of Canada. Limited warm air advection will keep temperatures cooler than earlier in the week. Expect temperatures for Thursday and Friday to rise into the low to mid 60s. While temperatures are cooler, these highs for the end of the week are still about 5 degrees above normal. Some light rain showers are possible again early next weekend. Confidence remains low at this point and have only introduced some slight chance pops into the forecast at this time. && .AVIATION...(For the 18Z TAFS through 18Z Monday afternoon) Issued at 1229 PM CDT Sun Apr 4 2021 VFR conditions are expected to prevail for western and north central Nebraska through tomorrow afternoon. Middle and high level clouds continue to stream into western Nebraska this afternoon though no aviation impacts are anticipated. Winds will transition from southerly to westerly overnight, and largely remain below 15kts. && .LBF WATCHES/WARNINGS/ADVISORIES... Fire Weather Watch from Monday afternoon through Monday evening for NEZ204-206-208. && SHORT TERM...Kulik LONG TERM...Kulik AVIATION...Brown
Hazardous weather outlook, Apr 4, 9:51 AM MDT, 2 hours 44 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 1051 AM CDT Sun Apr 4 2021 NEZ004>010-022>029-035>038-056>059-069>071-094-051600- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 1051 AM CDT Sun Apr 4 2021 /951 AM MDT Sun Apr 4 2021/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TODAY AND TONIGHT. Elevated to near critical fire weather conditions are expected this afternoon due to dry, warm, and breezy conditions. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. Continued elevated to near critical fire weather conditions are expected once again on Monday afternoon due to dry, warm, and breezy conditions. Thunderstorms are possible on Monday evening through Tuesday evening as the next storm system enters the region. A strong thunderstorm or two cannot be ruled out on Monday afternoon and evening across north central Nebraska. Isolated strong storms will be possible again Tuesday afternoon and evening. Precipitation may transition from rain to snow early Wednesday morning as temperatures cool, generally west of Highway 61. Measurable accumulations are not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 4, 3:45 PM MDT | Special Weather Statement | LBF | Frontier | 45 min |
Nearby
Fire Weather Watches in Nebraska, 2021Every fire weather watch in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.